MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #1 PS ALLPOLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON #1 PS ALLPOLY 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5535A111
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Subject had a primary apt left tka as part of a bilateral procedure on (b)(6) 2018.At the 3-month post op visit taking place on (b)(6) 2018 it was observed that rom had not improved and an mua was scheduled for and occurred on (b)(6) 2018 (mua was a bilateral mua).Two weeks following the mua it was observed that rom had improved.
 
Additional Manufacturer Narrative
Reported event: an event regarding range of motion (rom) involving a triathlon insert was reported.The event was confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had bilateral total knee arthroplasty's performed at the same time since i was able to review the operation report and postoperative x-rays.I can also confirm that the patient underwent manipulation under anesthesia since i was able to review the operation report.I can also confirm that the patient sustained a distal femoral fracture above the right total knee arthroplasty requiring open reduction and internal fixation since i was able to review the operation report as well.Root cause analysis: the root cause of these events cannot be determined with certainty.Stiffness following bilateral total knee arthroplasty of one knee or the other is not uncommon.The causes are multifactorial including surgical technique in the way the components are sized, positioned and cemented.In this case it appears that the surgical technique was satisfactory.Patient factors such as lifestyle, activity level, bmi, and ability to comply with postoperative physical therapy and range of motion instructions contribute.In addition there are patients who tend to form scars and are more prone to arthrofibrosis.Regarding the femoral fracture, the patient sustained trauma and that was the definitive cause of the fracture.I would not attribute any causality to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a manipulation under anesthesia was reported due to limited range of motion.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had bilateral total knee arthroplasty's performed at the same time since i was able to review the operation report and postoperative x-rays.I can also confirm that the patient underwent manipulation under anesthesia since i was able to review the operation report.I can also confirm that the patient sustained a distal femoral fracture above the right total knee arthroplasty requiring open reduction and internal fixation since i was able to review the operation report as well.Root cause analysis: the root cause of these events cannot be determined with certainty.Stiffness following bilateral total knee arthroplasty of one knee or the other is not uncommon.The causes are multifactorial including surgical technique in the way the components are sized, positioned and cemented.In this case it appears that the surgical technique was satisfactory.Patient factors such as lifestyle, activity level, bmi, and ability to comply with postoperative physical therapy and range of motion instructions contribute.In addition there are patients who tend to form scars and are more prone to arthrofibrosis.Regarding the femoral fracture, the patient sustained trauma and that was the definitive cause of the fracture.I would not attribute any causality to the implant itself.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: device name#triathlon ps fem component cemented ; cat#5515-f-201 ; lot#cxb7e.Device name#triathlon sym patella s27x8mm ; cat#5550l278 ; lot#lga004.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.

Brand Name
TRIATHLON #1 PS ALLPOLY 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20424672
Report Number0002249697-2024-01394
Device Sequence Number8420463
Product Code MBH
UDI-Device Identifier07613327043464
UDI-Public07613327043464
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number5535A111
Device Lot Number253236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight56 KG
Patient EthnicityHispanic
Patient RaceWhite